Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2015, 8:56 PM EDT for 6 counties in New York. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 8:56 PM EDT (00:56 UTC)
- Expired
- Jun 12, 2015, 10:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 41 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:07 PM EDT | TSTM WND DMG | Windham, NY | TREES AND WIRES DOWN. TIMES ESTIMATED BY RADAR. |
| Jun 12, 9:26 PM EDT | TSTM WND DMG | Catskill, NY | TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 12, 9:26 PM EDT | TSTM WND DMG | Greenville, NY | TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 12, 9:37 PM EDT | TSTM WND DMG | Stockport, NY | TREE AND WIRES DOWN. |
| Jun 12, 9:39 PM EDT | TSTM WND DMG | Athens, NY | TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:07 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS51 KALY 130056
SVRALY
NYC001-021-039-083-095-111-130200-
/O.NEW.KALY.SV.W.0033.150613T0056Z-150613T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1000 PM EDT
* AT 856 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SCHOHARIE TO NEAR GILBOA TO NEAR ARKVILLE...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MIDDLEBURGH AROUND 900 PM EDT.
BERNE...WINDHAM...PRESTON HOLLOW AND PRESTON-POTTER HOLLOW AROUND
910 PM EDT.
WESTERLO AROUND 920 PM EDT.
VOORHEESVILLE AND LANESVILLE AROUND 925 PM EDT.
HUNTER AND FEURA BUSH AROUND 930 PM EDT.
DELMAR...RAVENA AND SELKIRK AROUND 935 PM EDT.
RENSSELAER...WOODSTOCK...COXSACKIE...CASTLETON-ON-HUDSON AND
NORTH-SOUTH LAKE CAMPGROUND AROUND 940 PM EDT.
EAST GREENBUSH...HUDSON...CATSKILL AND ATHENS AROUND 945 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MAPLECREST...SOUTH WESTERLO...EDGEWOOD...CHEVIOT...DENAULT CORNERS...
LAKES MILLS BRIDGE...OAK HILL...SHANDAKEN...HUNTERSLAND AND FITCHS
WHARF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4215 7453 4214 7450 4217 7445 4220 7454
4234 7443 4235 7443 4237 7441 4267 7430
4260 7344 4226 7355 4206 7386 4208 7391
4208 7393 4202 7394 4214 7454
TIME...MOT...LOC 0056Z 280DEG 33KT 4265 7429 4237 7441 4221 7464
HAIL...0.75IN
WIND...60MPH
$$
GJM/JPV1 follow-up statement
815
WWUS51 KALY 130133
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
933 PM EDT FRI JUN 12 2015
NYC095-130142-
/O.CAN.KALY.SV.W.0033.000000T0000Z-150613T0200Z/
SCHOHARIE NY-
933 PM EDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHOHARIE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4215 7453 4214 7450 4217 7445 4220 7454
4231 7437 4233 7401 4243 7397 4264 7397
4260 7344 4226 7355 4206 7386 4208 7391
4208 7393 4202 7394 4214 7454
TIME...MOT...LOC 0132Z 280DEG 39KT 4259 7380 4229 7387 4215 7420
$$
NYC001-021-039-083-111-130200-
/O.CON.KALY.SV.W.0033.000000T0000Z-150613T0200Z/
ALBANY NY-GREENE NY-RENSSELAER NY-ULSTER NY-COLUMBIA NY-
933 PM EDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN ALBANY...GREENE...SOUTHWESTERN RENSSELAER...
NORTHEASTERN ULSTER AND CENTRAL COLUMBIA COUNTIES...
AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DELMAR TO NEAR ATHENS TO NEAR LANESVILLE...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
RENSSELAER...CATSKILL...DELMAR...RAVENA...COXSACKIE...
CASTLETON-ON-HUDSON AND SELKIRK AROUND 935 PM EDT.
EAST GREENBUSH...HUDSON...ATHENS...LORENZ PARK AND CLAVERACK-RED
MILLS AROUND 940 PM EDT.
NASSAU AND CLAVERACK AROUND 945 PM EDT.
SAUGERTIES...CHATHAM AND PHILMONT AROUND 950 PM EDT.
SAUGERTIES SOUTH AROUND 955 PM EDT.
LIVINGSTON AND CLERMONT AROUND 1000 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MAPLECREST...EDGEWOOD...EAST CHATHAM...RIDERS...CHEVIOT...DENAULT
CORNERS...LAKES MILLS BRIDGE...BRAESIDE...SHANDAKEN AND BLUE
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.
LAT...LON 4215 7453 4214 7450 4217 7445 4220 7454
4231 7437 4233 7401 4243 7397 4264 7397
4260 7344 4226 7355 4206 7386 4208 7391
4208 7393 4202 7394 4214 7454
TIME...MOT...LOC 0132Z 280DEG 39KT 4259 7380 4229 7387 4215 7420
HAIL...0.75IN
WIND...60MPH
$$
GJM/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:50 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 12, 7:50 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 750 PM EDT FRI JUN 12 2015 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... BERKSHIRE COUNTY AND SOUTHERN VERMONT HAVE BEEN ADDED TO TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING. EAST CENTRAL NEW YORK REMAINS IN THE WATCH. NORTHWESTERN CONNECTICUT REMAINS UNDER THE MARGINAL RISK FOR SEVERE WEATHER. THE WARM FRONT HAS STALLED IN THE VICINITY OF INTERSTATE 90. SUPERCELLS ARE MOVING ALONG FRONTAL BOUNDARY DOWN MOHAWK VALLEY INTO THE CAPITAL DISTRICT. NUMEROUS WARNINGS HAVE BEEN ISSUED. HAVE UPDATED FORECAST FOR THE EXPANSION OF THE TORNADO WATCH AND TO BETTER REFLECT CHANCES FOR STORMS THROUGH TONIGHT. A WARM FRONT IS LOCATED ACROSS THE REGION GENERALLY ALONG INTERSTATE 90. THE AIRMASS TO THE SOUTH OF THE BOUNDARY IS VERY UNSTABLE. SPC MESOANALYSIS HAS 40 TO 60 KNOTS OF 0-6 KM BULK SHEAR ACROSS THE FORECAST AREA. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS IN THE VICINITY OF THE BOUNDARY WITH LOW LEVEL TURNING OF THE WINDS. THE WINDS HAVE SOUTHEAST AT 1000 FEET SHIFTING TO THE SOUTHWEST BY 4000 FEET. AN AREA OF LOW PRESSURE AND MID LEVEL SHORT WAVE TROUGH WHICH ARE MOVING ALONG THE BOUNDARY AND WITH ITS PASSAGE DRAG A COLD FRONT ACROSS THE REGION. THERE IS A LINE OF CONVECTION OCCURRING AHEAD AND ALONG THE COLD FRONT WITH DISCRETE CELLS MAINLY IN THE WARM SECTOR ACROSS CENTRAL AND EASTERN NEW YORK. THE AREA WILL REMAIN UNDER THE THREAT FOR SEVERE WEATHER UNTIL THE LOW AND COLD FRONT PASSAGE THROUGH LATE THIS EVENING. WITH PRECIPITABLE WATER VALUES FORECAST TO RISE UP TO AROUND 2 INCHES HAVE MENTION OF HEAVY RAINFALL IN FORECAST AND THREAT URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT IN OUR HAZARDOUS WEATHER OUTLOOK FOR THE ENTIRE FORECAST AREA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... A COOLER AND MORE SEASONABLE AIRMASS WILL BE USHERED BACK INTO THE REGION IN THE WAKE OF THE COLD FRONT. HIGHER PRESSURE WILL BUILD IN AT THE SURFACE AND ALOFT. INCREASING SUNSHINE AS THE DAY PROGRESSES. THE COOL FRONT WILL SETTLED TO OUR SOUTH AND STALL. THE RIDGING OVER THE REGION WILL WEAKEN ON SUNDAY ESPECIALLY DURING THE AFTERNOON INTO THE EVENING. SUNDAY SHOULD FEATURE FAIR WEATHER. THE STALLED BOUNDARY WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT SUNDAY NIGHT AND MONDAY RETURNING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION. DESPITE SOME DIFFERENCES IN THE GUIDANCE THERE IS AGREEMENT FOR A WET DAY MONDAY SO HAVE LIKELY POPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A RATHER FAST MOVING WEATHER PATTERN AS A NEAR ZONAL FLOW IS EXPECTED ALONG THE NORTHERN CONUS AS THE SUBTROPICAL RIDGE ATTEMPTS TO BUILD WESTWARD AND NORTHWARD THROUGH NEXT WEEK. THIS WILL ALLOW FOR SUBTLE KEY SHORT WAVES TO EVOLVE AND THE FRONTAL OSCILLATIONS WILL BRING ABOUT THE CHANCE FOR SOME CONVECTION INTO THE MID-LATE WEEK PERIOD. WE BEGIN THE LONG TERM FORECAST PERIOD WITH A DEPARTING FRONTAL SYSTEM TO OUR SOUTH AND EAST WITH RESIDUAL SHOWERS AND THUNDERSTORMS. THEN CONFIDENCE IS INCREASING THAT THE 1020-1025MB SURFACE HIGH WILL SLIDE ACROSS THE NORTHERN GREAT LAKES REGION AND INTO NEW ENGLAND THROUGH WEDNESDAY. THEREAFTER...WEDNESDAY NIGHT INTO THURSDAY A PV ANOMALY COMING ASHORE ACROSS WEST COAST BECOMES EMBEDDED WITHIN THE STRENGTHEN FLOW ACROSS THE NORTHERN CONUS. MEANWHILE...THE SUBTROPICAL RIDGE ATTEMPTS ONCE AGAIN TO BUILD WESTWARD WHICH ASSISTS WITH TAPPING INTO THE SUBTROPICAL MOISTURE AND BRINGS ABOUT ANOTHER SURGE OF MOISTURE ADVECTION. THERE ARE SOME DIFFERENCES WITHIN THE GLOBAL MODELS IN TIMING AND POSITION AS WE WILL LEAVE CHANCE POPS INTO THE GRIDS AT THIS TIME. TEMPERATURES WILL AVERAGE NEAR TO ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... THE WARM FRONT HAS STALLED ACROSS THE LOCAL AREA IN THE VICINITY OF INTERSTATE 90. SUPERCELLS ARE MOVING ALONG FRONTAL BOUNDARY DOWN MOHAWK VALLEY INTO THE CAPITAL DISTRICT. NUMEROUS WARNINGS HAVE BEEN ISSUED. A WAVE OF LOW IS MOVING ALONG BOUNDARY AND WILL SWEEP THE SYSTEM'S COLD FRONT ACROSS THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE LOCAL AREA UNTIL THE COLD FRONT MOVES THROUGH LATER THIS EVENING. MVFR CONDITIONS WITH BRIEF IFR CONDITIONS WILL OCCUR WITH THE STORMS AND WINDS WILL BE LOCALLY GUSTY. HAVE ADDRESSED THIS WITH TEMPO GROUP IN THE TAFS. CHANCES FOR THUNDER WILL DECREASE AFTER 03Z SATURDAY...WITH LINGERING SHOWERS. DO EXPECT A PERIOD OF MVFR CLOUDS OVERNIGHT. CLEARING WILL OCCUR EARLY SATURDAY MORNING WITH CLEAR SKIES FOR MUCH OF THE DAY AS RIDGING BUILDS IN AT THE SURFACE AND ALOFT. WINDS WILL SHIFT TO THE WEST WITH PASSAGE OF COLD FRONT AND SHIFT OUTLOOK... SAT NIGHT-SUN: NO OPERATIONAL IMPACT. NO SIG WX. SUN NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. MON: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. MON NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUE: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. TUE NIGHT-WED: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO SUNDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. && .HYDROLOGY... TO THE SOUTH OF THE WARM FRONT ACROSS REGION WE HAVE A HOT AND HUMID AIRMASS. A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS BOUNDARY. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE DRAGGED ACROSS THE REGION. PRECIPITABLE WATER VALUES WILL RISE AS THE LOW GETS CLOSER. TO THE NORTH OF THE BOUNDARY AND LOW EXPECT A WIDESPREAD RAINFALL OF 1/2 TO AN INCH. IN THE UNSTABLE AIRMASS TO THE SOUTH PRECIPITABLE WATER VALUES ARE MODELED TO RISE TO AROUND 2 2 INCHES SO STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD LEAD TO URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. HAVE THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK. FAIR WEATHER WILL RETURN FOR MUCH OF THE WEEKEND. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK. HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES ONCE AGAIN RISE TO 1 1/2 TO 2 INCHES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...BGM AVIATION...IAA/JPV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jun 12, 7:36 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 736 PM EDT FRI JUN 12 2015 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084- VTZ013>015-131100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 736 PM EDT FRI JUN 12 2015 ...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR EAST CENTRAL NEW YORK...SOUTHERN VERMONT AND WESTERN MASSACHUSETTS. CTZ001-013-131100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 736 PM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A LOW PRESSURE SYSTEM APPROACHES AND MOVES ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS OF 58 MPH OR GREATER. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT...WHICH COULD LEAD TO SOME FLOODING IN URBAN AND POOR DRAINAGE AREAS OR ISOLATED FLASH FLOODING. STORMS WILL MOVE FROM WEST TO EAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Jun 12, 8:17 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
817 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG SCHENECTADY - GE PLOT 42.82N 73.92W
06/12/2015 SCHENECTADY NY TRAINED SPOTTER
TREE DOWN AT INTERESECTION OF PARK AVE AND UNION AVE.
&&
EVENT NUMBER ALY1500098
LFMLocal storm report, Jun 12, 8:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
838 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG RANDALL 42.91N 74.44W
06/12/2015 MONTGOMERY NY TRAINED SPOTTER
TREE DOWN ON ROUTE 5S BY THE INTERSECTION OF
ARGERSINGER ROAD.
&&
EVENT NUMBER ALY1500099
LFMLocal storm report, Jun 12, 8:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
847 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 1 NE HAWTHORNE HILL 42.81N 73.87W
06/12/2015 SCHENECTADY NY EMERGENCY MNGR
TREES DOWN AND A TREE DOWN ON A HOUSE ON ARDMORE COURT.
&&
EVENT NUMBER ALY1500100
LFMLocal storm report, Jun 12, 8:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG COLONIE 42.73N 73.85W
06/12/2015 ALBANY NY AMATEUR RADIO
TREES AND WIRES DOWN. PEOPLE TRAPPED IN VEHICLE WITH
WIRES ON CAR.
&&
EVENT NUMBER ALY1500101
LFMLocal storm report, Jun 12, 8:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG BOGHT CORNERS 42.78N 73.74W
06/12/2015 ALBANY NY AMATEUR RADIO
TREES AND WIRES DOWN. WIRES ON TOP OF CAR.
&&
EVENT NUMBER ALY1500102
LFMLocal storm report, Jun 12, 8:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG COHOES 42.77N 73.71W
06/12/2015 ALBANY NY AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1500103
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:03 PM EDT | Special Weather Statement | ALY | Rensselaer | 27 min |
| Jun 12, 8:16 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 59 min |
| Jun 12, 8:19 PM EDT | Areal Flood Advisory | ALY | Schenectady | 116 min |
| Jun 12, 8:27 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 48 min |
| Jun 12, 8:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 54 min |
| Jun 12, 9:44 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 2 hr |
| Jun 12, 9:50 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Rensselaer, Ulster | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.